Log in
Pernicious Anaemia Society
17,111 members11,847 posts

Neuro symptoms worsening please advise

Hello all. Not been on for last month as had horrific time in hospital, now battling with doctors - again! I have some sort of adrenal failure and been so ill! Guess what? No diagnosis!

I wrote a month ago that I was getting severe weakness in my legs...turned out not B12 related but probably the above.

Anyway, I was in hosptital for 2 and a half weeks. I felt fine (B12 wise) so thought I'd see what I was like without injecting for a week (as this is all I am prescribed). Ok at first, but started to give myself every other day injections after the first weak. Problem was nowhere to discard needles and I was doing it in secret. Wrapped needles up and disposed of them when I got home.

Anyway, the last few days I have had an increase in burning feet/pins and needles, I am so scared now that I have permanent damage as I stopped my injections too long. My symptoms started around 4 months ago. I am taking amitriptyline 10mg for this.

Should I try daily injections? What are other people experiences?

This year has been hell and I now distrust every damn doctor in the UK.

Thanks

8 Replies
oldestnewest

I feel exactly the same, my doctor has no record of my being diagnosed as having PA so won't give me any more injections, I live in a small two bedroom bungalow and a month later I couldn't find my way to the bathroom, I couldn't think straight so in panic Igot some B12 from Germany and gave myself a loading dose of 11 vials slowly over a three week period, within another two weeks I has no nerve pain and the fogginess had lifted. I told the doctor all this. I went to see him on Thursday last to see if he would reconsider and he told me to wait until my symptoms returned and then come in for a blood test!!! So he wants me to become ill so that he can go off the numbers rather than take my word that I know how my body is. By the way I was diagnosed in 2005 by another doctor at another surgery, but sadly we moved away and changed doctors. My present surgery has been giving me B12 injections for the last 8 years without question,like you I an at a loss what to do next 😟

2 likes
Reply

Do you have a recent folate level ? Do you know to keep your potassium levels up through diet ?

Reply

Everyone is different but I did get worse when I didn't get enough jabs and now do daily jabs plus extra supplements. See my previous posts/replies for more details.

I don't think it would hurt to try it and see. I suggest you increase your folic acid and potassium intake if you do.

You have my full sympathy and best wishes.

2 likes
Reply

Thanks everyone.

I am a complete wreck and now dealing with (can you believe?) worse symptoms on top of everything else, likely adrenal problems. I am far from a diagnosis and feel like hell.

My potassium is ok but I think I will restart folic acid, although I was told you don't need to take supplements for this is using methylcobalamin.

I have zero faith in doctors. I have literally been at death's door and had to beg for help. I am worried if I get really ill and can't inject. I haven't told my (new) GP I am doing this. It is horrid keeping all this to myself and seriously impacting my mental health.

1 like
Reply

Hi,

I wondered if you had ever been tested for lyme disease?

lymediseaseaction.org.uk/

worldwide-lyme-protest.org.uk/

lymediseaseuk.com/

lymeaiduk.com/

Reply

This is interesting - just looked at the symptoms questionnaire and the symptoms are very similar to B12 Def.

Reply

Sadly Frodo from what I have read it seems to be yet another disease that is somewhat neglected and misunderstood. Just thought it was worth mentioning to Babygodmother.

One day I will pay for private tests for myself.

Babygodmother,

This link mentions that lyme disease is endemic in the Glasgow area.

lymediseaseaction.org.uk/la...

Reply

Hi

I am just starting to self inject and hoping it will improve my symptoms as I to am worried about permanent damage. I have totally given up with the doctors and am sad to say the decline of the national health service. Good luck.

Reply

You may also like...